Missouri, 2025Flood and Damaging Winds in Missouri, June 3, 2025
June 3, 2025 · NWS LSX · 4 events in 4 counties and zones
A QLCS moved into northeast and central Missouri during the late afternoon on June 3rd. This feature caused wind damage in aforementioned areas before weakening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A QLCS moved into northeast and central Missouri during the late afternoon on June 3rd. This feature caused wind damage in aforementioned areas before weakening. Later that evening, flooding was reported in Ralls, Montgomery, and Callaway counties as thunderstorms continued to train over those areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 3, 1:08 PM CST, 2 hours 53 minutes earlier. Its key messages:
- Showers and thunderstorms are expected late this afternoon through tonight. These storms will be capable of heavy rain and localized flash flooding.
- The active pattern continues into this weekend with multiple rounds of showers and thunderstorms forecast.
Area forecast discussion, Jun 3, 1:08 PM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
208 PM CDT Tue Jun 3 2025
.KEY MESSAGES...
- Showers and thunderstorms are expected late this afternoon
through tonight. These storms will be capable of heavy rain and
localized flash flooding.
- The active pattern continues into this weekend with multiple
rounds of showers and thunderstorms forecast.
&&
.SHORT TERM... (Through Late Wednesday Night)
Issued at 156 PM CDT Tue Jun 3 2025
The focus of the next 36 hours is the potential for flash flooding
and severe weather in central and northeast Missouri as well as west-
central Illinois. A cold front pushing through the central Plains
and Upper Midwest will be the catalyst for these threats as the
front enters the forecast area late this evening. This timing is
later than in previous forecasts, but has little consequence
regarding impacts. The first line of thunderstorms is expected to
develop ahead of the actual front within a rich environment of
SBCAPE values of 1000+ J/kg and 0-6 km shear vectors of 30 - 35 kts
from the southwest. This will likely be our best chance at seeing
severe hail as the environment will be at its prime. However, the
number of updrafts within this first quasi-line will have an impact
on the production of severe hail. At this issuance, isolated 1 inch
hail is still appropriate wording. Damaging winds will be the
primary severe threat as updrafts congeal ahead of and along the
front. We expect isolated 70 mph wind gusts during the event with
the aid of a 40 - 50 kt low-level jet and rain-cooled downdrafts
punching down toward the surface. There is also a chance of brief
tornadoes this evening. 0-3 km shear vectors of 30 to 40 kts from
the southwest are forecast. Though these vectors never become
orthogonal to the line, the magnitudes are sufficient for
mesovortex development if remnant boundaries come into play. Model
soundings show backed surface winds near an outflow boundary
stationed in northeast Missouri, suggesting the tornado threat
will be higher in that region if the outflow boundary lasts. This
will be true for any east-west boundary laid out through this
afternoon.
Beyond the severe threat, heavy rain and flash flooding come into
focus. Ample instability, PWATs approaching 2 inches, and warm cloud
depths approaching 13 kft will be supportive of efficient
rainfall in thunderstorms that develop. Rainfall rates of 1 to 2
inches/hour are expected in the most robust cells. Because of
this, heavy rainfall in portions of central and northeast Missouri
is a guarantee. Confidence begins to falter, however, regarding
how much rain will fall and which locations may see isolated flash
flooding. CAMs do show additional development upstream of the
main line due to support from the low-level jet and mid-level
vorticity maxima as well as southwesterly corfidi vectors.
Although this makes meteorological sense and upstream development
is expected, each round still looks fairly progressive. Models
have been catching onto this and have been trending lower in
rainfall amounts. However, the 12z HREF LPMM is still 6 inches in
the Jefferson City/Columbia area, which is consistent with where
multiple rounds of thunderstorms are progged to pass over.
Overall, this is likely going to be the extent of flash flooding -
isolated in nature in places that receive multiple thunderstorms,
favoring urban areas.
The front will stall in the CWA on Wednesday, bringing additional
showers and thunderstorms to areas along and south of it. Severe
weather is not expected as instability will be meager and
elevated.
Jaja
&&
.LONG TERM... (Thursday through Next Tuesday)
Issued at 156 PM CDT Tue Jun 3 2025
An active pattern continues Thursday into Saturday as today's cold
front stalls and wavers over the region. There is another chance at
severe weather on Friday. Models depict an MCS rolling through the
CWA along the stalled boundary. Confidence is high in at least some
precipitation falling in the area due to this feature with most of
the area spattered in a 60 to 80% chance of rain. This is washed
out due to model differences, but models are consistent in showing
this feature passing sometime on Friday.
Otherwise, temperatures will be relatively cool for early June with
highs in the mid-70s to low-80s from Thursday through at least
Saturday before slowly moderating.
Jaja
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1147 AM CDT Tue Jun 3 2025
Showers and thunderstorms are expected to impact each terminal
beginning in central Missouri through west-central Illinois late
this afternoon and reaching east-central Missouri by late this
evening. Large hail, damaging winds, and a brief tornado are all
possible initially, though these threats will decrease with time
and eastern extent. Ceilings and visibilities will fall to
MVFR/IFR as these thunderstorms pass. Low MVFR/IFR ceilings are
forecast to stick around from tonight through the end of the TAF
period in much of the region. Otherwise, gusty south winds will
diminish and turn to southwesterly and eventually northwesterly
behind an approaching cold front.
Jaja
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 7 PM CDT this evening through Wednesday morning
for Audrain MO-Boone MO-Callaway MO-Cole MO-Knox MO-Lewis
MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-
Pike MO-Ralls MO-Shelby MO.
IL...None.
&&
WFO LSXHazardous weather outlook, Jun 3, 1:10 PM CST, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
210 PM CDT Tue Jun 3 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
210 PM CDT Tue Jun 3 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
A Tornado Watch is in effect until 8pm.
Thunderstorms are expected tonight with large hail, damaging wind, a
brief tornado, and isolated flash flooding all possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The chance of thunderstorms continues Wednesday through Monday.
Thunderstorms Wednesday morning may produce locally heavy rainfall
and flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
Jaja
Thunderstorm Wind, Knox
- When
- June 3, 4:01 PM CST to 4:04 PM CST
- Where
- Knox County, Edina to 0.87 mi SW of Baring
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.170, -92.170
Thunderstorm winds downed power lines in Edina. Knox County Dispatch also reported one tree down in the town of Baring.
Thunderstorm Wind, Boone
- When
- June 3, 4:06 PM CST
- Where
- Boone County, 1.07 mi E of Rocheport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.980, -92.550
Thunderstorm winds downed trees, causing Highway BB to be blocked near Rocheport.
Thunderstorm Wind, Marion
- When
- June 3, 5:10 PM CST
- Where
- Marion County, 0.53 mi E of Palmyra
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.800, -91.520
Thunderstorm winds knocked a large tree onto power lines at the intersection of Hamilton and Dickerson in Palmyra. This caused a power outage that affected about 100 residences.
Flood, Ralls
- When
- June 3, 5:10 PM CST to 7:56 PM CST
- Where
- Ralls County, 1.57 mi NNE of Flinthill to 2.02 mi NE of Flinthill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.641, -91.370
Heavy rain caused waters on Camp Creek to rise out of their banks. This resulted in flooding at Camp Creek Lane and Highway O where a police truck was moved by flood water.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, June 3 to 4, 20251 death · $875,000 · 1 in hail · 30 events
- Tornadoes and Flash Flooding in Oklahoma, June 3 to 4, 2025$298,000 · EF1 · 43 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$2.0 million · 1 in hail · 12 events
- Tornadoes and Damaging Winds in Missouri, June 3, 2025EF1 · 82 events
- Flash Flooding and Flooding in Kansas, June 3, 2025$355,000 · 61 kt wind · 11 events
- Tornado and Hail in Texas, June 3, 2025$135,000 · 1.75 in hail · 14 events
- Tornado and Hail in Missouri, June 3, 2025$141,000 · EF0 · 11 events
- Tornadoes and Damaging Winds in Illinois, June 3, 2025EF1 · 22 events
- Flash Flooding and Hail in California, June 3, 2025$22,000 · 1 in hail · 9 events
- Damaging Winds in Kansas, June 3, 202552 kt wind · 21 events
- Tornado and Damaging Winds in Illinois, June 3, 2025EF0 · 17 events
- Tornado and Damaging Winds in Iowa, June 3, 2025EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256471, 1256473, 1256474, 1256476.